British Heart Foundation

Ramipril and panic attacks and anxiety

Hi I’m 40 years old female, just been diagnosed with heart failure? Haven’t actually seen cardiologist since diagnosis as it was sent via the post! Have an appointment early January. I have been started on Ramipril at 2.5mg for 4 weeks and then 5mg for 4 days but become so anxious and kept having panic attacks that my go dropped my dose to 1.25mg a week ago but I am still very anxious and having bad panic attacks. Has this happened to anyone else on Ramipril and is there a better alternative?

I should say that I have suffered with anxiety and panic attacks and anxiety for 15 years but have had it under control for past 6 months before Ramipril ☹️

12 Replies
oldestnewest

My hubby had a bad reaction to Ramipril, very bad cough, he was switched to Candesartan.

Reply

Thank you for your reply

Reply

The *april family of tablets are usually well tolerated although in some people as mentioned earlier they cause an irritating dry cough. Panic attacks are not unknown but usually in males over 60. I would suggest you make an appointment with your GP to discuss...

Reply

Thank you, I will try to get an appointment in the morning.

Reply

Hi I couldn't take ramipril either, mostly due to the cough, I was changed to candesartan, and eventually to entresto, which I am still on, but unfortunately they can't increase the dose of that or the bisoprolol as my blood pressure is so low, so it's not quite doing the job as well as it could, it's def worth mentioning to your gp or cardiologist, as there are alternatives there, take care char xx

Reply

Thank you Chaz1958, I have just got back from doctors and he ha changed me to candesartan. So fingers crossed I won’t be so anxious and panicky. Thanks again for your reply x

Reply

Hi fingers crossed, all will be ok now but I would def go back if you find the candesartan is not working for you either, I sometimes think the side effects from the meds is worse than the condition it's self! 😱 xx

Reply

I totally agree with you! X

1 like
Reply

Do not underestimate how a diagnosis of heart failure can adversely impact your mental state. Rampril is not usually associated with anxiety etc. It is very common to get dry cough [with Ramipril] which can cause some people to seek alternatives. I suggest you talk to your GP as its possible that your panic attacks and anxiety have nothing to do with Ramipril per se, but more to do with your reaction to the diagnosis (which happens to coincide with the Ramipril prescription).

Steve

Reply

Thank you

Reply

Hi - I was on Rampril after I had my heart attack but had to come off as with others it gave me a horrible cough and am now on Lorsartan. I was very anxious at the time, but I don't think it was connected to the medication. I remember my doctor telling me it would be a good year before I got over it mentally - and he was right. It is a horribly stressful time, a huge amount to come to terms with, but speak to your Dr - hopefully when you have your appointment in January you will get more information. Hope all goes well for you, take care x

Reply

Thanks you tabitha1964

Reply

You may also like...